Smooth, nonsymplectic embeddings of rational balls in the complex projective plane

Owens, B. (2020) Smooth, nonsymplectic embeddings of rational balls in the complex projective plane. Quarterly Journal of Mathematics, 71(3), pp. 997-1007. (doi: 10.1093/qmathj/haaa013)

[img] Text
218507.pdf - Accepted Version
Restricted to Repository staff only until 30 June 2021.

307kB

Abstract

We exhibit an infinite family of rational homology balls which embed smoothly but not symplectically in the complex projective plane. We also obtain a new lattice embedding obstruction from Donaldson's diagonalisation theorem, and use this to show that no two of our examples may be embedded disjointly.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Owens, Dr Brendan
Authors: Owens, B.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Quarterly Journal of Mathematics
Publisher:Oxford University Press
ISSN:0033-5606
ISSN (Online):1464-3847
Published Online:30 June 2020
Copyright Holders:Copyright © 2020 The Authors
First Published:First published in Quarterly Journal of Mathematics 71(3):997-1007
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher
Related URLs:

University Staff: Request a correction | Enlighten Editors: Update this record